Baclofen/To Mindy


Posted by barbara hanratty , Nov 03,2001,15:14   Archive
Hi Mindy and everyone,
Had my first visit with Dr B (MDS)on Wed. It was worth the 5 month wait. You are right, Mindy - she's great! Since it was only 10 weeks since last Botox (which didn't work) I won't get more til my next visit 11/28. Meanwhile, I started on Baclofen- 10mg 1st wk increasing to 40mg by 4th wk. Can anyone share experience with this drug? This is only the 4th day and I'm having a hard time getting up in the morning, and I'm not worth much once I'm up!
No change in eyes. Depressed & cranky.
Could it be the med? How long should I give it a chance to work?

Barbara in NY




Recommend Current pageAuthor Profile
Replies to this message


Re: Baclofen/To Mindy

Re : Baclofen/To Mindy --- barbara hanratty
Posted by Virginia , Nov 03,2001,17:37 Top of Thread Archive
Barbara,
I just started Baclofen, too. I started with 5 mg a day and increased by 5 mg each week. I'm taking 15 mg now. He wanted me to work up to 20 mg. I'm going to try it, but am not optimisic about it. I did okay with 10 mg as far as side effects went, but noticed more sedation when I increased to 15. No problem with depression, but was a little cranky to start with. Don't notice that anymore. More to the point, though, is that I haven't noticed that it is helping anything. The dr. did say that it would take a while before you would notice any change. I'm going to give it a month (about 10 days more) before giving up on it. Keep us posted. I'm interested in knowing how you do with it.
Virginia in AL



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Baclofen/To Virginia

Re : Re: Baclofen/To Mindy --- Virginia
Posted by barbara hanratty , Nov 29,2001,23:26 Top of Thread Archive
Hi Virginia:
How are you doing with Baclofen? I've been on for 4 wks now (40mg for the last week) with no improvement in eyes. I have noticed some ease of my neck discomfort, but not enough to put up with the side effects. I've been really down in the dumps, and very sleepy most of the time. My eyes have pretty much closed down. Thank goodness I had Botox shots yesterday! Doctor asked me to stay on Baclofen for two more weeks, so as not to complicate any reaction I might have, or not have, from Botox. Then I will cut down Baclofen slowly, 10mg every three days.

Barbara/NY




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Baclofen/To Virginia

Re : Re: Baclofen/To Virginia --- barbara hanratty
Posted by Virginia , Nov 30,2001,11:09 Top of Thread Archive
I don't think it is helping much and I have cut back some on my own to half of a 10 mg tablet 3 times a day. My doctor only had me going up to 20 mg - I don't think I would have made it to 40. I am due for botox on Monday and will taper off the baclofen a week or so after that. It makes me sleepy (when I stay still - like trying to read) and headachy on waking in the mornings. My purpose in trying it was to see if it helped the breathing problem I have and it hasn't.

Thanks for keeping me updated. Let us know if you try something else. It's always good to know what others are trying and how it works out.

Virginia in AL




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Baclofen/To Mindy

Re : Baclofen/To Mindy --- barbara hanratty
Posted by Kelly Saffell , Nov 03,2001,19:08 Top of Thread Archive
I tried baclofen about 3 years ago. I was never able to increase much because it made me extremely nauseated. I do remember, however, just quitting cold turkey and not weening and I was extremely depressed and basically a "wreck" and also had rebound spasms for about a week. So, if you decide this med is not for you, make sure you taper off.

Kelly in Dallas




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Baclofen/To Mindy

Re : Baclofen/To Mindy --- barbara hanratty
Posted by Mindy , Nov 03,2001,22:46 Top of Thread Archive
Hi Barbara,
I'm so glad to hear you liked Dr.B.
I tried Baclofen long ago, have no recolection
about dose.
Please keep in mind each person reacts differently
regarding meds. and dose.
Just because it doesn't help others, doesn't mean
it won't help you.
Baclofen, if I remember correctly is a muscle relaxer. I don't think
Depressed & cranky shouldn't be a side effect, but, the best thing is to keep a daily record of the dose and your symptoms.
Try to think if anything during this past week (even lack of sleep)
that would cause you to feel this way.
Sometimes the anticipation of going to the doctor and then hearing
what you may not have wanted to hear can understandably cause these
feelings.
You can always call the Dr. on Monday, or If you saw her "fellow" you
can ask to speak with her.
Best Wishes,
Mindy in NY



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile